It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Lung & Respiratory Disorders / COPD Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 07-01-2012, 08:52 AM   #1
Newbie
(male)
 
Join Date: May 2012
Location: anywhere usa
Posts: 1
nexus03c HB User
lung/breathing issues

Ok so here's the background. This all started around the middle of march this year(2012). I started having this burning feeling in my chest when I was breathing. I thought I was coming down with a cold or something. I started taking all the standard OTC stuff to try and take care of it before it got to bad. After 2 weeks it had gotten worse so I decided it was time to see a doctor and get some antibiotics. I didn't have a primary at the time so I went to the med clinic. The doctor there said it was probably allergy related and, even though I have never had allergies before, due to the mild winter and resulting abnormally high pollen count even people that had never had allergies before were going to experience symptoms this year. He prescribed a z-pac and told me that I might try Claritin to alleviate some of the symptoms. So I took the z-pac for the 5 days and started the Claritin. At the end of the z-pac I still had the same burning feeling in my chest so I called him and told him and he prescribed another z-pac and a prednisone taper. After that round of medication I still had the same burning feeling in my chest. I went back into the clinic and he gave me a steroid breathing treatment and another prednisone taper along with another 6 day antibiotic. After I finished that round it still hadn't helped so I went back in. This time he gave me a chest x-ray
The doc said that there were what looked like some calcified nodes and a "blotchy" area. He said he was going to send it to radiology and he gave me a 10 day ciprofloxacin script. Also gave me an omeprozole script cause he said acid in my stomach could be lingering in my esophagus and causing burning feeling. The x-ray results came back normal a day or so later. Took the cipro script and the omeproz for the 10 days. This brings us up to the weekend before memorial day. That Saturday I felt horrible. Couldn't eat or drink anything without feeling very nauseas. By Sunday I could hardly move. Was very weak and lethargic. Wife took me to ER. They ran a barrage of blood tests and and did a dip test to see if I had a blood clot in lung. Blood test came back clear and blood clot test was good. They said it was probably the string of antibiotics that caused all the nausea. They gave me nexium 20mg and ondansetron for the nausea. I decided to get a second opinion at this point. I went to see my dads doc cause he had some health issues and his doc had quickly diagnosed and treated them and got him back on his feet. So the new doc looked me over and decided to get a ct done of my chest and a full pulmonary functions test. He said it could be reflux coming up and aspirating into my lungs. He uped the medium dosage to 40 mg and put me on advair and an inhalant regiment. He also did an ekg on me because I was experiencing a weird pressure/tingling in my chest. The ekg was normal so it was off to have the ct and pulm test done.
So I had the ct and it came back clear. The functions test was good except for 1 part. The way the air moves over my lungs was rated at 77%. The Tec said that was at the lower end of normal. She said the pulmonary doc would look over the results and send them to my doc. So that brings us up to today. Still have difficulty breathing and the same weird feeling in my chest. Still coughing up thick white mucus but no crazy colored phlem. H pylori test was negative as well. I have a follow up with new doc this Friday. Anyone out there have any ideas what the hell is going on?! I mean at the beginning of the year I was a happy healthy 32 year old guy. Now I constantly feel like crap and it is affecting every part of my life. Plz help.

 
Reply With Quote
Sponsors Lightbulb
   
Old 09-02-2012, 11:07 AM   #2
Newbie
(female)
 
Join Date: Aug 2012
Posts: 1
TinnyM HB User
Re: lung/breathing issues

My story sounds very much like yours and I was wondering how you are doing now?? I only have a quick minute so I can tell you a little of my story too. My burning feels like it is in the lungs sometimes and I have developed a lot of digestive issues too now. My doc also said to try allergy stuff at first, then the ER doc gave me prednisone which took what anxiety I had because I couldn't breathe well to a whole new anxiety level. Then they put me on Lorazepam to control the anxiety. I asked him if I could take Prilosec to see if it helps with the burning. He said sure. It seemed to help a little, and I went in to the doctors office and got a different doctor and he put me on omeprezole. That seemed to help with the burning too for a while. Then the doc prescribed corticosteriod inhaler. I told him I didn't try it....don't really want to go near corticosteriods again(prednisone is a massive dose), and now, the doctor wants to put me on antidepressants to control the anxiety and see if it clears up the lung burning and what not. I did not take them and I went in to see him a few weeks ago and he really encouraged me to try them out. I tried one pill and my anxiety worsened (It may or may not have been the pill..but I don't know) I decided I wasn't going to take them because I think it is the wrong path. I have asked for a specialist in gastroenterology and I am seeing a naturopathic doctor right now who did a food allergy test on me and I am now changing my diet to see if that helps. Don't know what to do myself.....just experimenting, but my life has been a rollercoaster now for almost 4 months. I had intermittenet times where I thought I might be feeling a little better, but then it came back. I had a few weeks also where I was feeling better, not 100% but was the longest stretch of feeling a little better. I My anxiety has gotten better--not gone yet completely, it got worse for a while as I weaned myself off the Lorazepam, and it only seems to bother me when the burning gets bad and when I can't breathe so well. I hope you have found some answers??
Do you have digestive issues as well?

 
Reply With Quote
Reply Reply




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



ladybud (11), janewhite1 (8), quincy (7), pegkro (6), murray76 (5), friday49 (5), sk84life (5), writeleft (4), hypatia (4), Apollo123 (4)

Site Wide Totals

teteri66 (1180), MSJayhawk (1006), Apollo123 (906), Titchou (852), janewhite1 (823), Gabriel (759), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 12:11 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!